MAUDE Adverse Event Report: AESCULAP AG CAIMAN DISP.INSTR.NON ARTICUL.D:5/360MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP AG CAIMAN DISP.INSTR.NON ARTICUL.D:5/360MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PL720SU
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a caiman disp.Instr.Non articul.D:5/360mm (part # pl720su) was used during a procedure performed on an unknown date.According to the complainant, after the physician turned on the generator and connected the device, the clamp failed to seal the tissue.Reportedly, a generator error occurred in a way that resembled metal in the jaw or the jaws being opened.The physician disconnected the clamp and turned off the generator, and then restarted the unit, but the issue recurred.The procedure was able to be continued and successfully completed using another of the same device.The clamp used in the sequence had no issues.The complaint device has not been returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference cc (b)(4).
 
Additional Manufacturer Narrative
Updated: d4 - expiration date; d9- product receipt date; h4 - production date.Investigation results: first we made a visible inspection of the jaw.Except the heavy soiling (blood and tissue) we found no abnormities like burned or charred peak.Then we checked the mechanical function.The clamping and the cutting function worked well.In the next step we connected the instrument with an rf- generator "gn 200", snr.(b)(6), and checked the electrical functions: test step: generator- announcement: result: activation with open jaw."regrasp open".O.K.Activation with wet tissue."sealing".O.K.Activation with closed jaw."regrasp open".O.K.Activation with tin-foil in jaw."regrasp short".O.K.In the next step we checked the function and the resistance of the system.Therefore we cleaned the jaw with hydrogen peroxide.Then we connected the instrument to the module box and measured the voltage drop over the instrument.With the voltage drop and the known current, it is possible to calculate the real resistance on load operation.Result: resistance on load operation 1 a: 3,25.The upper limit of the resistance of the complete instrument is 4,0 and the determined value therefore in specification.Next with a clearance gauge we checked the clearance between the upper and the under jaw in closed position.The values are within specification.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.Review of the complaint history revealed that there are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Explanation and rationale/conclusion and root cause: because the caiman system is validated, and the complained instrument is without any deviation to the function relevant parameters, a clear conclusion cannot be drawn.Possible causes for insufficient sealing are: - insufficient cleaning of the electrodes (usage).- blood clotting disorder (patient).- cutting before the end of sealing cycle signal (usage).- choice of the wrong parameter (standard/plus - mode).Corrective action: based upon the investigations results a capa is not necessary.

Brand Name
CAIMAN DISP.INSTR.NON ARTICUL.D:5/360MM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12165736
Report Number9610612-2021-00491
Device Sequence Number3704762
Product Code GEI
UDI-Device Identifier04046964013744
UDI-Public4046964013744
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K130596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2022
Device Model NumberPL720SU
Device Catalogue NumberPL720SU
Device Lot Number52648964
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown